MAUDE Adverse Event Report: COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient required placement of a drainage catheter from an ultrathane multipurpose drainage set for a biliary drainage procedure.Approximately a week after the device was placed in the patient's bile duct via seldinger technique with "an approach from body surface", drainage (aspiration) was unable to be completed and damage was noted from the suture area of the catheter.The device was confirmed to have leaked.As the physician attempted to exchange the catheter with another, it separated.Consequently, a competitor device was placed.No other adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 26may2021, cook japan received a complaint from a representative from (b)(6) hospital, located in the city of (b)(6).It was reported, during use the of the supplied ult8.5-38-25-p-5s-cldm-hsc-hc catheter within the ultrathane multipurpose drainage set, the catheter leaked and ultimately separated from the proximal fitting.A competitor¿s device was placed to continue treatment of the patient.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control procedures, and specifications of the device, as well as a visual inspection of the returned product, were conducted during the investigation.Only a section of the supplied dawson mueller catheter was returned in an opened, used and damaged condition.The proximal mac-loc fitting was not returned.Additionally, a document based investigation evaluation was performed.A device master record (dmr) review was performed, including quality control (qc) procedures and ifu information.The risk specifications covering mac-loc drainage catheters includes hub separation as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The dhr for the listed lot records found one possible relevant non-conformances.This device was scrapped prior to further manufacturing process.To date, a further search of our database records revealed this complaint to be the only reported complaint associated with the complaint lot number.Since there is objective evidence the dhr was fully executed, and there are no other lot-related complaints that have been received from the field, cook medical inc.Has concluded that device was manufactured to current specification.There is no evidence that non-conforming product exists in house or in the field.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, the examination of returned product and the results of the investigation, the cause was traced to a component failure.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11977968
Report Number1820334-2021-01495
Device Sequence Number3388214
Product Code GBO
UDI-Device Identifier00827002272989
UDI-Public(01)00827002272989(17)240224(10)13646609
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model NumberN/A
Device Catalogue NumberCLDM-8.5-MH
Device Lot Number13646609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown